Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

April 24, 2021Stewart County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 24, 2021, 8:57 AM EDT for Stewart County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 8:57 AM EDT (12:57 UTC)
Expired
Apr 24, 2021, 9:30 AM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Wind
40

County Stewart County, GA

The radar

The Ft Rucker radar (KEOX), 89 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

795 
WWUS82 KFFC 241257
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
857 AM EDT Sat Apr 24 2021
 
GAZ102-241330-
Stewart GA-
857 AM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 930 AM
EDT...

At 856 AM EDT...a line of strong thunderstorms was along a line
extending from Omaha to near Sanford...and moving east at 60 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of these storms include
Lumpkin, Richland, Troutman, Omaha, Charles, Kimbrough, Sanford,
Westville, Brooklyn, Louvale and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3192 8491 3195 8496 3198 8496 3197 8504
      3199 8504 3199 8507 3209 8504 3213 8506
      3218 8501 3220 8496 3222 8498 3222 8493
      3223 8492 3222 8480 3223 8465 3222 8464
      3218 8463 3216 8465 3196 8464 3192 8466
TIME...MOT...LOC 1256Z 252DEG 50KT 3215 8501 3194 8500 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 7:39 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 24, 7:39 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
739 AM EDT Sat Apr 24 2021

.PREV DISCUSSION... /Issued 425 AM EDT Sat Apr 24 2021/

SHORT TERM /Today through Sunday/...

Very active weather expected today.  A mid- and upper-level short-
wave trough will move eastward across the the Mid South and
Southeast today.  Meanwhile a surface low will shift eastward across
the lower Mississippi Valley and Gulf Coast today and into the
Carolinas overnight, this will allow a warm front to lift across the
area through this afternoon.  Short range models are in fairly good
agreement with good instability available this morning as an MCS
spreads across the area.  The MCS should contain a more linear type
of convection with the potential for bowing segments through late
morning. The primary hazards with this convection should be damaging
wind gusts with the potential for a brief tornado.  By this
afternoon, surface instability will depend upon how well the airmass
recovers, but steeper mid level lapse rates and good shear will be
in place across the area.  HI-RES models are showing that once the
initial line moves through, the afternoon convection should be more
cellular in nature, with the primary hazards being large hail,
damaging wind gusts and the continued potential for tornadoes.  HI-
RES models are showing greatest potential for thunderstorms along
and south of I-85 throughout the day.  Storm total rainfall is
greatest along the southern portions of forecast area, generally
along and south of the Fall Line.  While training storms are
possible, especially this afternoon do not expect widespread
flooding at this time.  However rainfall amounts of 2+ inches are
expected along and south of I-85 with 3+ inches along the very
southern fringe of forecast area with localized flooding.

Forecast models show a clearing trend beginning overnight with
mostly clear skies setting up tomorrow.  Have leaned toward warmer
ECS temperatures today with a blend of guidance overnight and
Sunday.

Atwell

LONG TERM /Sunday Night through Friday/...

High pressure then pushes into the area Sunday afternoon bringing
with it another round of dry weather. As the upper level ridge
builds and center of the low level high settles off the coast of
the Atlantic, more seasonal temperatures are introduced to the
area with highs climbing once again into the low 80s for most of
the CWA by Monday.

Temps will gradually increase to the mid 80s with increasing
dewpoints as the flow becomes more southerly toward the middle
part of next week. Models are indicating a late week storm system
is likely, although the features of this system are still
debatable. The GFS holds on to a sweeping cold front that moves
through and exits the area by late Friday, while the EURO spins
up a cut-off low that takes it's time meandering across the
southeast. With both solutions, the instability looks to be on the
lower side so went with slight chance for thunderstorms and kept
PoPs to chance until some better agreement can be resolved.

Vaughn

&&

.AVIATION...
12Z Update...
Cigs are IFR-VFR ahead of the advancing convection. MVFR will
mostly prevail 15-02Z with improving conditions after 04Z. Mainly
SE winds initially 5-10kts will increase to 10-13kts with gusts
near 20kts after 17Z. By 19Z winds will shift to the S to SW at
10G20kts with speeds of 10kts continuing overnight as winds shift
further west. Convection will come in rounds... between 10-16Z
across all site and then 22-02Z this afternoon mainly across
CSG/MCN.

//ATL Confidence...12Z Update...
Medium to high all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  51  75  50 / 100  40   0   0
Atlanta         70  51  72  52 / 100  30   0   0
Blairsville     65  45  68  44 / 100  40   5   0
Cartersville    73  48  72  47 / 100  30   0   0
Columbus        75  54  76  53 /  90  50   0   0
Gainesville     65  50  73  50 / 100  30   0   0
Macon           75  54  76  52 /  90  60   0   0
Rome            72  50  73  48 / 100  30   0   0
Peachtree City  72  50  73  49 / 100  30   0   0
Vidalia         78  60  77  56 /  80  80   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Vaughn
AVIATION...Atwell
Hazardous weather outlook, Apr 24, 5:33 AM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
533 AM EDT Sat Apr 24 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
533 AM EDT Sat Apr 24 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will push into the state this morning
with the risk for strong to severe thunderstorms and heavy
rainfall increasing thereafter. The main threats include damaging
wind, large hail and a few tornadoes. While widespread
flash flooding is not anticipated, heavy rain could create
localized flooding especially across south central GA.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms are possible again on Thursday and into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters should be prepared for possible activation beginning
Saturday morning and extending into Saturday afternoon. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Apr 24, 8:57 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
857 AM EDT Sat Apr 24 2021

GAZ102-241330-
Stewart GA-
857 AM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 930 AM
EDT...

At 856 AM EDT...a line of strong thunderstorms was along a line
extending from Omaha to near Sanford...and moving east at 60 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Lumpkin, Richland, Troutman, Omaha, Charles, Kimbrough, Sanford,
Westville, Brooklyn, Louvale and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3192 8491 3195 8496 3198 8496 3197 8504
      3199 8504 3199 8507 3209 8504 3213 8506
      3218 8501 3220 8496 3222 8498 3222 8493
      3223 8492 3222 8480 3223 8465 3222 8464
      3218 8463 3216 8465 3196 8464 3192 8466
TIME...MOT...LOC 1256Z 252DEG 50KT 3215 8501 3194 8500

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 10:19 AM EDTSpecial Weather StatementFFCWilcox26 min
Apr 24, 4:36 PM EDTSpecial Weather StatementFFCCoweta24 min
Apr 24, 4:50 PM EDTSpecial Weather StatementFFCCarroll25 min
Apr 24, 4:56 PM EDTSpecial Weather StatementFFCClayton, DeKalb34 min
Apr 24, 5:09 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Gwinnett, Newton, Rockdale and 1 more51 min
Apr 24, 5:11 PM EDTSpecial Weather StatementFFCDouglas34 min
Apr 24, 5:22 PM EDTSpecial Weather StatementFFCHeard23 min
Apr 24, 5:32 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup43 min
Apr 24, 5:36 PM EDTSpecial Weather StatementFFCFulton24 min
Apr 24, 5:40 PM EDTSpecial Weather StatementFFCCarroll, Douglas35 min
Apr 24, 5:41 PM EDTSpecial Weather StatementFFCJasper, Putnam34 min
Apr 24, 5:42 PM EDTSpecial Weather StatementFFCHeard33 min
Apr 24, 5:53 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson52 min
Apr 24, 5:57 PM EDTSpecial Weather StatementFFCForsyth, Hall48 min
Apr 24, 6:09 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Meriwether, Spalding, Troup26 min
Apr 24, 6:42 PM EDTSpecial Weather StatementFFCClarke, Madison33 min
Apr 24, 6:44 PM EDTSpecial Weather StatementFFCForsyth31 min
Apr 24, 6:49 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd26 min
Apr 24, 6:50 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton40 min
Apr 24, 7:02 PM EDTSpecial Weather StatementFFCTalbot28 min
Apr 24, 7:05 PM EDTSpecial Weather StatementFFCHaralson25 min
Apr 24, 7:06 PM EDTSpecial Weather StatementFFCChattooga24 min
Apr 24, 7:14 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk46 min
Apr 24, 7:22 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin, White38 min
Apr 24, 7:23 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding52 min
Apr 24, 7:40 PM EDTSevere Thunderstorm WarningFFCBartow, Cobb, Haralson, Paulding, Polk50 min
Apr 24, 7:40 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard35 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.